MAUDE Adverse Event Report: K2M, INC. HEIGHT EXPANSION DRIVER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

K2M, INC. HEIGHT EXPANSION DRIVER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2112-90007
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a capri expandable height expansion driver "no longer grips the screw head" after cleaning/sterilization.There is no procedure associated with this reported event, no patient involvement, and no adverse consequence has been reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the tip of the driver was deformed and stripped.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, similar complaints were identified.From the capri surgical technique guide: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery as the device is five years old, wear from its extended use is the likely cause for the event.Misalignment with the mating screw and/or excessive force applied may also cause the tip to deform.

Brand Name
HEIGHT EXPANSION DRIVER
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12987746
Report Number3004774118-2021-00390
Device Sequence Number11180904
Product Code MPQ
UDI-Device Identifier10888857033641
UDI-Public10888857033641
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90007
Device Catalogue Number2112-90007
Device Lot NumberELDG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown